Alabama, 2008Hail and Damaging Winds in Alabama, August 7, 2008
August 7, 2008 · NWS TAE · 4 events in 2 counties and zones
Isolated thunderstorms on the 7th produced a few reports of damaging winds in Houston County and lightning damage to some property in Henry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms on the 7th produced a few reports of damaging winds in Houston County and lightning damage to some property in Henry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 7, 12:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 12:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT THU AUG 07 2008
.SYNOPSIS...DESPITE AN EARLY START TO THE CONVECTION THIS MORNING
AND THE EXTREMELY FAVORABLE THERMODYNAMICS...THE MORE RECENT SHOWERS
AND STORMS HAVE SURPRISINGLY REMAINED QUITE WEAK AND ISOLATED IN
NATURE. WITH THE LIGHT NW LOW LEVEL FLOW...A SOMEWHAT LATER START TO
THE SEA BREEZE WAS EXPECTED...SO STILL ANTICIPATE THE SHOWERS AND
STORMS TO BECOME MORE NUMEROUS AND INTENSIFY AS THE AFTERNOON WEARS
ON. BASED ON EARLIER CALCULATIONS OF A CAPE OVER 4000 J/KG...AN
LI=-7.8...AND A PW=2.19...CONDITIONS SHOULD STILL BE FAVORABLE FOR
WET MICROBURSTS IN THE STRONGER STORMS. OVER THE COASTAL WATERS...
WINDS CONTINUE OUT OF THE W-NW AROUND 10 KTS...WITH THE SEA BREEZE
EXPECTED TO KICK IN NEAR THE COAST SHORTLY.
&&
.SHORT TERM...ONCE THE CONVECTION GETS GOING IN FULL FORCE LATER
TODAY...THE MAIN QUESTIONS WILL BE HOW LONG WILL THE SHOWERS AND
STORMS LINGER INTO TONIGHT...AND WILL THE CURRENT STRONG TO SEVERE
STORM THREAT LAST THROUGH THE EVENING AS WELL. BASED ON HOW QUICKLY
THE UPPER TROF TO OUR NW IS DIGGING TO THE SE...CURRENTLY BELIEVE WE
MAY SEE AT LEAST SOME STRONG CONVECTION LINGER WELL INTO THE EVENING
HOURS. THIS TROF WILL CONTINUE ITS RAPID SOUTHWARD PUSH ON FRIDAY...
WHICH SHOULD GIVE US A FAIRLY DISTINCT N-S POP GRADIENT...BEFORE THE
MUCH DRIER AIR TAKES FULL HOLD OVER THE CWA ON FRIDAY NIGHT AND
SATURDAY. DEWPOINTS COULD FALL ALL THE WAY INTO THE MID 50S TO LOWER
60S BY SATURDAY AFTERNOON WHICH SHOULD MAKE FOR ABOUT AS PLEASANT
AN AUGUST DAY AS POSSIBLE ACROSS OUR AREA.
&&
.LONG TERM...THE PERIOD WILL START OUT DRY WITH SUN TURNING OUT TO
BE A BEAUTIFUL DAY FOR MID AUGUST BY FL STANDARDS. OF COURSE...DRY
THIS TIME OF YEAR MEANS HOT TEMPS IN THE AFTERNOON...SO AFTER AN
UNSEASONABLY COMFORTABLE MORNING WITH TEMPS IN THE MID TO UPPER 60S,
MOST INLAND AREAS WILL LIKELY TOP OUT IN THE 92- TO 95-DEGREE RANGE.
AN ISOLATED TS CANNOT BE RULED OUT SUN AFTERNOON IN OUR FL
ZONES...BUT MOST AREAS SHOULD STAY DRY. MOISTURE WILL CREEP UPWARD
FOR MON AS LOW TO MID LEVEL FLOW BECOMES SWLY. SLIGHT CHANCE POPS
WILL RETURN TO THE NRN ZONES WITH LOW CHANCE IN THE FL ZONES. BY
TUE...LOW PRESSURE IS PROGGED TO TRACK ACROSS THE OHIO VALLEY WITH
YET ANOTHER COLD FRONT IN THIS SUMMER OF FRONTS CREEPING SWD ACROSS
DIXIE. THE 00Z GFS IS SLOWER THAN THE 06/12Z EURO TO BRING THE LOW
EWD AND THEREFORE A BIT SLOWER IN SETTLING THE FRONT TO THE S.
UNLIKE THIS WEEKENDS EVENT...A CLEAN FROPA IS NOT EXPECTED WITH
THIS NEXT FRONT STALLING OUT OVER OUR FL ZONES IN THE WED-THU TIME
FRAME. WILL KEEP POPS A BIT HIGHER S THAN N...AND GENERALLY A BIT
ABOVE CLIMO FOR THESE TWO DAYS.
&&
.MARINE...AS THE UPPER TROF AND ASSOCIATED SFC COLD FRONT PUSH
SOUTHWARD TOWARDS THE COASTAL WATERS...WINDS WILL INCREASE OUT OF
THE W AND SW TONIGHT AND FRIDAY...POSSIBLY NEARING CAUTIONARY LEVELS
BEFORE THE FRONTAL PASSAGE.
&&
.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE AFTERNOON AND
EVENING TODAY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS
WILL BE STRONG TO SEVERE WITH THE MAIN THREATS BEING WET MICROBURSTS
AND SMALL HAIL. WIND GUSTS ASSOCIATED WITH THE STRONGER STORMS MAY
REACH SPEEDS UP TO AROUND 40 TO 60 KNOTS...MAINLY THIS AFTERNOON AND
EARLY EVENING. THESE SHOWERS AND STORMS WILL LIKELY PERSIST INTO THE
LATE EVENING HOURS AND POSSIBLY INTO THE LATE NIGHT HOURS AS THE
FRONT SHIFTS FARTHER SOUTH AND CLOSER TO THE FORECAST AREA. THROUGH
THE EVENING HOURS ON FRIDAY...THE RAIN CHANCES WILL BEGIN TO
DECREASE FROM NORTH TO SOUTH ACROSS THE AREA.
&&
.FIRE WEATHER...WITH THE DISTINCT POSSIBILITY OF SFC TDS DROPPING
SHARPLY ON SATURDAY...RED FLAG CONDITIONS COULD MATERIALIZE OVER
PARTS OF THE CWA. HOWEVER...SINCE IT IS STILL EARLY IN THE GAME WILL
HOLD OFF ON A FIRE WX WATCH UNTIL THE MID SHIFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 91 69 94 66 / 50 60 30 05 05
PANAMA CITY 77 90 73 92 72 / 50 60 30 05 05
DOTHAN 72 92 66 93 65 / 50 40 20 05 05
ALBANY 72 93 67 94 66 / 50 40 20 05 05
VALDOSTA 72 91 69 93 66 / 50 40 20 05 05
CROSS CITY 74 90 71 93 68 / 50 60 30 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WEATHER...GIBBS
PUBLIC/MARINE...GOULD
LONG TERM...WOOL
Hazardous weather outlook, Aug 7, 3:47 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT THU AUG 7 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-080900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
547 AM EDT THU AUG 7 2008 /447 AM CDT THU AUG 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
EASTERN PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER VERY WARM TO HOT DAY EXPECTED ACROSS THE REGION. ALTHOUGH
TEMPERATURES WILL BE A FEW DEGREES COOLER THAN ON WEDNESDAY...HEAT
INDEX VALUES ARE STILL EXPECTED TO REACH AROUND 100 DEGREES OVER A
LARGE PORTION OF THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
FORECAST AREAS THIS AFTERNOON INTO TONIGHT. CONDITIONS ARE
FAVORABLE FOR A FEW OF THESE STORMS TO CONTAIN STRONG AND
POTENTIALLY DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH IF NOT ALL OF
TONIGHT...ALTHOUGH THE THREAT FOR STRONG TO SEVERE STORMS WILL
DIMINISH BY AROUND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT SETTLING SOUTH ACROSS THE AREA ON FRIDAY WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE FORECAST
AREA. THE RAINFALL ON FRIDAY MAY BE LOCALLY HEAVY. THIS FRONT WILL
WASH OUT DURING SATURDAY WITH CONVECTIVE COVERAGE DIMINISHING
THROUGH THE WEEKEND.
DRIER AIR FILTERING IN FROM THE NORTH BEHIND THIS COLD FRONT MAY
ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS FOR A TIME SUNDAY
AFTERNOON ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO SELF ACTIVATE IF WARNINGS BECOME
NECESSARY THIS AFTERNOON AND EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
14-MROCZKA
In the hours before
Special weather statement, Aug 7, 1:48 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT THU AUG 7 2008
FLZ011-013-026-GAZ155-072045-
CALHOUN-JACKSON-LIBERTY-SEMINOLE-
248 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...JACKSON...
LIBERTY AND SEMINOLE COUNTIES...
* UNTIL 345 PM CDT/445 PM EDT/
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
MARIANNA TO 16 MILES NORTHWEST OF BLOUNTSTOWN TO 17 MILES EAST OF
CALLAWAY...OR ALONG A LINE EXTENDING FROM MARIANNA TO 16 MILES
NORTHWEST OF BLOUNTSTOWN TO 17 MILES EAST OF CALLAWAY...MOVING EAST
AT 11 MPH.
THESE STORMS WILL BE NEAR...
BLOUNTSTOWN BY 345 PM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Aug 7, 1:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT THU AUG 7 2008
FLZ018-072030-
JEFFERSON-
350 PM EDT THU AUG 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 430 PM EDT
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT
15 MPH.
DIME SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
17-GOULD
Local storm report, Aug 7, 1:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SW TALLAHASSEE 30.42N 84.31W
08/07/2008 E0.50 INCH LEON FL PUBLIC
MARBLE SIZED HAIL REPORTED ON SPRING HILL RD. LOCATION
ESTIMATED.
&&
LANIERSpecial weather statement, Aug 7, 1:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT THU AUG 7 2008
FLZ016-072045-
GADSDEN-
354 PM EDT THU AUG 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY...
* UNTIL 445 PM EDT
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF QUINCY...OR 21 MILES SOUTH OF
BAINBRIDGE...MOVING EAST AT 11 MPH.
THIS STORM WILL BE NEAR...
QUINCY BY 415 PM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Aug 7, 2:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT THU AUG 7 2008
FLZ017-027-072045-
LEON-WAKULLA-
402 PM EDT THU AUG 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...
* UNTIL 445 PM EDT
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF CRAWFORDVILLE...MOVING EAST AT
10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Aug 7, 2:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT THU AUG 7 2008
FLZ015-072200-
FRANKLIN-
456 PM EDT THU AUG 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY...
* UNTIL 600 PM EDT
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF CARRABELLE...MOVING EAST AT 9
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Event by event
2 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Houston
- When
- August 7, 3:00 PM CST
- Where
- Houston County, 2.32 mi ENE of Hollis Dairy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 31.247, -85.531
A few trees fell on a home at 450 Sandstone Drive off of North bay Springs Road.
Lightning, Henry
- When
- August 7, 4:11 PM CST
- Where
- Henry County, 1.72 mi SW of Otho
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.662, -85.140
Lightning struck two house trailers. Fire from the trailers spread to a nearby vehicle and grass field.
Thunderstorm Wind, Houston
- When
- August 7, 5:15 PM CST
- Where
- Houston County, 2 mi E of Wicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.200, -85.596
Several large trees were down.
Hail, Houston
- When
- August 7, 5:15 PM CST
- Where
- Houston County, 2 mi E of Wicksburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.200, -85.596
Nickel size hail was observed just east of Wicksburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128104, 128107, 128105, 128106.